MAUDE Adverse Event Report: ANGIODYNAMICS STARBURST¿ ELECTRODE; ELECTROSURGICAL PROBE,,

ANGIODYNAMICS STARBURST¿ ELECTRODE; ELECTROSURGICAL PROBE,,
Catalog Number H7877001024861
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/10/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported defective device has been returned to the manufacturer and an investigation into the root cause for event is currently in progress.The results of the device evaluation will be sent via a follow up medwatch.Complaint reference # (b)(4).
 
Event or Problem Description
During an rfa procedure using a starburst rfa probe, one tine couldn't be deployed while the electrode was inside the tumor.The procedure was aborted due to this event.As the procedure was not completed, and the patient was unnecessarily sedated, this event meets the criteria of a reportable adverse event.It was indicated the patient did not suffer any harm or injury due to the event.The reported defective device has been returned to the manufacturer for evaluation.
 
Additional Manufacturer Narrative
Returned for evaluation was a starburst probe.As received, the starburst probe appeared use.Bio material {blood} was noted to the tines and the tines appeared damaged/twisted.The trocar was found to be bent.Although it was possible, some resistance was felt when attempting to deploy/retract the tines.The reported complaint description is confirmed.The device was connected to a 1500x rf generator.The device was recognized.The temperature displays all read ambient temperatures and were observed to rise when grasped with gloved fingers.None of the windows displayed "op".The device was disconnected and reconnected multiple times with the same results.The device appears to be functioning properly.The array windows had no apparent damage which could lead to bad deployment.Due to the bent trocar a root cause is undeterminable, however it is not manufacturing related.The bent trocar could prevent the array from deploying out the array window.A device history records search revealed no quality related issues or manufacturing deficiencies at the time of manufacture.After assembly is completed functional testing is performed.The device is deployed successfully five times.This defect would be captured during this time.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Complaint reference # (b)(4).

Brand Name
STARBURST¿ ELECTRODE
Common Device Name
ELECTROSURGICAL PROBE,,
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
MDR Report Key9192640
Report Number1317056-2019-00136
Device Sequence Number16614150
Product Code GEI
UDI-Device IdentifierH7877001024861
UDI-PublicH7877001024861
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K010060
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2019
Device Catalogue NumberH7877001024861
Device Lot Number5468880
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/02/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/19/2019
Supplement Date Received by Manufacturer09/19/2019
Initial Report FDA Received Date10/15/2019
Supplement Report FDA Received Date12/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;